MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse opted to replace the patient side manipulator (psm) due to the insertion axis not moving when arm clutch was pressed.There was also a recoverable fault alert but there was no system prompt that was present.The system was tested and verified as ready for use.The psm was returned for investigation; however, the evaluation is not yet complete.A follow-up mdr will be submitted when the device is evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical with lymphadenectomy prostatectomy surgical procedure, the patient side manipulator (psm) 1 axis3 was observed to be not moving at all even after the clutch button was pressed.The intuitive technical service engineer (tse) advised the customer to perform an emergency power off (epo), but the reported complaint remained.The customer confirmed that the psm did move but did not return to its original position.The procedure was completing as planned with no reported injury using three universal surgical manipulators (usms).Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer completed the procedure with 3 usms as the issue was not resolved on the psm 1.The customer confirmed that no fragment fell inside of the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The patient side manipulator (psm) was analyzed, and the reported failure of non-intuitive motion along the insertion was confirmed and reproduced during sine cycle.The complaint was confirmed based on the field evaluation and failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18164855
Report Number2955842-2023-20413
Device Sequence Number6541343
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date02/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale